Drought, Bienville
- When
- March 5, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bienville forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.347, -93.056 (the zone’s center; the record gives no point)
S. Drought Monitor across Bienville Parish in Northwest Louisiana through the month of March.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An extended period of below normal rainfall coupled with much above normal temperatures from Fall 2025 into Winter 2026 led to the development of severe (D2) and extreme (D3) drought conditions from the U.S. Drought Monitor across Bienville Parish in Northwest Louisiana through the month of March. Rainfall amounts during March only averaged around 2 inches, which was only half or less the normal amount of rainfall for the month. Coupled with the consistently below normal rain observed since Fall 2025, considerable hardships from area agricultural producers continued, as pastures had become dormant early, forcing farmers to provide hay and other supplemental feed much earlier than normal, as well as water as multiple ponds had dried up. An increase in wildfires also persisted, with the above normal temperatures continuing the drying of fuels. Streamflow from area creeks and bayous also fell below to much below normal as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 4, 11:45 PM CST, 15 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Shreveport LA 1145 PM CST Wed Mar 4 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1243 PM CST Wed Mar 4 2026 - Isolated strong to severe storms remain possible mainly this evening over portions of extreme Northeast Texas, Southeast Oklahoma, and adjacent Southwest Arkansas. - Much above normal temperatures will continue through Friday, with near record high temperatures possible. - The potential for much needed but heavy rainfall exists tonight northwest of the I-30 corridor, before returning Friday afternoon and gradually spreading southeast into Northeast Texas, Southern Arkansas, and Northwest Louisiana through Saturday. && .DISCUSSION... Issued at 1243 PM CST Wed Mar 4 2026 Unseasonably warm and humid conditions continue across the region this morning, with the morning low stratus beginning to lift and giving way to strong insolation with 17-18Z obs already indicating temps nearing 80 degrees. Meanwhile, the midday sfc analysis indicates a weak shallow cold front that continues to drift SE into SE and Srn OK into the Wrn sections of N TX, but should become stationary this afternoon as it encounters the higher terrain of SE OK. The front will remain a focal point area for the redevelopment of scattered to numerous convection later this afternoon and especially tonight as well-defined shortwave trough evident on the midday water vapor imagery entering Wrn KS continues to traverse E through the state this evening and into Nrn MO overnight. Areas of -RA with embedded elevated convection continue mainly behind the front over Cntrl/NE OK and Wrn N TX, although large scale forcing will increase late this afternoon and especially this evening with the approach of the base of the trough axis. Instability has already begun to spread NE along/ahead of the front with an axis of 1000-1500+ J/kg of SBCape evident in the latest mesoanalysis, with the more favorable area of bulk shear of 30-40kts evident along and N of the Middle Red River Valley into Wrn and Nrn AR. This area will be the favored area for strong to severe convection especially this evening, although the severe threat will diminish as we move later into the evening given the weakening instability axis. This threat area will mainly focus along the far NW zones, but the extent of convection development may reinforce the weak front back SE into Nrn McCurtain County and adjacent Wrn AR late. This bndry will remain a focal point for additional scattered (but weaker) convection overnight through Thursday morning, before it begins to lift back N and eventually wash out later in the day. Did maintain mid to high chance pops for the Nrn zones during the morning before the front backs farther N away from the region, and the remnant effects of the shortwave trough diminish as it progresses into the OH valley. Morning low clouds should scatter out by afternoon, giving way to another day of strong insolation and near record high temps over much of the region. Rinse and repeat is expected as we move into Friday with morning low clouds giving way to a mix of clouds and sun, although the pressure gradient will tighten significantly given leeside sfc cyclogenesis that will develop over Ern CO Thursday night, and progress E and deepen through the day Friday over Srn NE/WCntrl KS ahead of the next deepening upper trough now moving inland along the W coast. This trough remains progged to advance E into the Nrn/Cntrl Rockies and Four Corners Region by daybreak Friday. Thus, strong Srly winds should help to enhance warm advection, with max temps nearing if not exceeding record highs over much of the region. As a result, a large warm and moist sector will spread N into the Midwest ahead of this trough, with scattered to numerous areas of convection developing during the afternoon along the attendant dry line as it advances E into the Cntrl and Srn Plains. This convection should eventually outrun the dryline and potentially affect the NW zones by mid to late afternoon. The attendant cold front should overtake the dryline by late evening through the overnight hours, with the bndry slowing as it enters SE OK/Wrn AR by Saturday morning. While the potential for strong to severe convection will persist Friday through at least a portion of Friday night over E TX/SE OK/SW AR, renewed convection development will continue through much of Saturday and possibly Saturday night as the weak front serves as an area of low level convergence as additional perturbations in the SW flow continue to enhance large scale forcing along the front. Heavy rain and the potential for at least localized flooding will exist through this period for all but Cntrl LA, with QPF amounts of 2-4 inches, with isolated 6 inches possible. This beneficial rainfall will certainly alleviate the dire drought conditions in place, but remains to be seen exactly how much drought improvement will be seen, given the potential for excessive runoff. With the frontal bndry lingering over the region Sunday, additional renewed convection will be possible, as we await for the next closed low that will spin off from the Friday trough and become cut off in VC of Baja over the weekend. This closed low should eventually become absorbed into the main flow by the Monday/Tuesday timeframe, before traversing the Srn Plains by midweek. Thus, the potential for additional severe convection with heavy rain will return to the region by the end of the extended period, although the exact specifics will be better defined as we approach the event pending what occurs this weekend. 15 && .AVIATION... (06Z TAFS) Issued at 1138 PM CST Wed Mar 4 2026 High-level ovc skies ar moving in from the west in association with a stalled frontal boundary. The showers and thunderstorms moving along this boundary are likely to remain sub-severe, but could reach the vicinity of KTYR or KTXK before dissipating later this morning. There is also MVFR cloud cover that will be developing from the south over the next several hours that will eventually expand to cover the region. Surface winds are expected to stay elevated enough to keep fog development at bay, but low clouds will stick around through the late morning hours. Winds through the afternoon will stay around 10 kts with gusts near 20 kts possible before coming down to 5-10 kts Thursday night. /57/ && .SPOTTER INFORMATION STATEMENT... Issued at 1243 PM CST Wed Mar 4 2026 Spotter activation may be needed this evening over portions of extreme Northeast Texas, Southeast Oklahoma, and adjacent Southwest Arkansas. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 85 66 86 / 10 10 0 10 MLU 65 84 65 87 / 10 0 0 10 DEQ 63 79 61 81 / 60 60 10 50 TXK 68 85 66 86 / 30 30 10 40 ELD 64 83 63 85 / 10 10 0 10 TYR 67 84 67 85 / 30 30 10 50 GGG 67 84 67 86 / 20 10 0 40 LFK 66 85 65 86 / 10 0 0 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && DISCUSSION...15 AVIATION...57
Special Weather Statement
National Weather Service Shreveport LA
953 PM CST Wed Mar 4 2026
OKZ077-050430-
McCurtain OK-
953 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL
1030 PM CST...
At 953 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles south of Pickens, or 7 miles southwest of Battiest, moving east
at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bethel, Mount Herman, Sherwood, Battiest, Smithville and Pickens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3446 9505 3451 9495 3451 9460 3434 9450
3424 9510
TIME...MOT...LOC 0348Z 253DEG 37KT 3434 9501
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
09Special Weather Statement
National Weather Service Shreveport LA
1055 PM CST Wed Mar 4 2026
OKZ077-050530-
McCurtain OK-
1055 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCCURTAIN COUNTY
UNTIL 1130 PM CST...
At 1055 PM CST, Doppler radar was tracking a strong thunderstorm 23
miles north of Broken Bow, or 26 miles northwest of De Queen, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Watson and Plunketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3423 9471 3436 9479 3451 9452 3451 9446
3431 9447
TIME...MOT...LOC 0455Z 240DEG 21KT 3434 9462
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
57Special Weather Statement
National Weather Service Shreveport LA
1126 PM CST Wed Mar 4 2026
TXZ124-136-050615-
Wood TX-Smith TX-
1126 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SMITH AND WOOD
COUNTIES UNTIL 1215 AM CST...
At 1126 PM CST, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Golden, or 22 miles northwest of Mineola, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mineola, Winnsboro, Quitman, Hainesville, Pleasant Grove, Golden,
Hoard, Forest Hill, Alba and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3268 9559 3269 9559 3269 9560 3270 9560
3270 9561 3271 9561 3271 9563 3272 9563
3296 9567 3296 9530 3265 9517 3260 9559
TIME...MOT...LOC 0525Z 233DEG 24KT 3282 9581
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
26The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2026Every state in 2026This day in weather historyWarnings in Louisiana, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1326513.